Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2013, 4:58 PM CDT for McLean County, Mountrail County, Ward County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 21, 2013, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McLean County, ND, Mountrail County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 83 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS53 KBIS 212158
SVRBIS
NDC055-061-101-212300-
/O.NEW.KBIS.SV.W.0151.130721T2158Z-130721T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 600 PM CDT
* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSHALL....
OR 43 MILES SOUTHWEST OF MINOT...AND MOVING EAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. NEW TOWN POLICE REPORTED PING PONG BALL
SIZE HAIL AND 60 MPH WIND WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAKOTI AROUND 515 PM CDT.
RYDER AROUND 525 PM CDT.
DOUGLAS AROUND 540 PM CDT.
MAX AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4795 10114 4757 10141 4782 10230 4801 10221
TIME...MOT...LOC 2157Z 275DEG 31KT 4789 10203
HAIL...1.25IN
WIND...60MPH
$$
MARTIN/SCHECK4 follow-up statements
680
WWUS53 KBIS 212219 RRA
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT SUN JUL 21 2013
NDC055-061-101-212300-
/O.CON.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
519 PM CDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD...SOUTHEASTERN MOUNTRAIL AND NORTH CENTRAL MCLEAN COUNTIES UNTIL
600 PM CDT...
AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RYDER...OR 33 MILES SOUTHWEST OF MINOT...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOUGLAS AROUND 535 PM CDT.
MAX AROUND 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR
FLOODING. DO NOT WALK OR DRIVE INTO WATER.
&&
LAT...LON 4795 10114 4757 10141 4778 10214 4801 10221
TIME...MOT...LOC 2218Z 275DEG 31KT 4787 10173
HAIL...1.00IN
WIND...60MPH
$$
MARTIN/SCHECK390
WWUS53 KBIS 212235
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
535 PM CDT SUN JUL 21 2013
NDC055-061-101-212300-
/O.CON.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
535 PM CDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD...SOUTHEASTERN MOUNTRAIL AND NORTH CENTRAL MCLEAN COUNTIES UNTIL
600 PM CDT...
AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROSEGLEN...OR 36 MILES SOUTHWEST OF MINOT...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RYDER AROUND 545 PM CDT.
DOUGLAS AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4776 10208 4800 10198 4795 10114 4757 10141
TIME...MOT...LOC 2234Z 275DEG 19KT 4784 10177
HAIL...1.00IN
WIND...60MPH
$$
MARTIN/SCHECK521
WWUS53 KBIS 212244
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT SUN JUL 21 2013
NDC061-212254-
/O.CAN.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MOUNTRAIL ND-
544 PM CDT SUN JUL 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOUNTRAIL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4772 10194 4794 10178 4795 10114 4757 10141
TIME...MOT...LOC 2244Z 275DEG 19KT 4781 10163
$$
NDC055-101-212300-
/O.CON.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-WARD ND-
544 PM CDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD AND NORTH CENTRAL MCLEAN COUNTIES UNTIL 600 PM CDT...
AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RYDER...OR 34 MILES SOUTHWEST OF MINOT...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOUGLAS AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4772 10194 4794 10178 4795 10114 4757 10141
TIME...MOT...LOC 2244Z 275DEG 19KT 4781 10163
HAIL...1.00IN
WIND...60MPH
$$
MARTIN/SCHECK013 WWUS53 KBIS 212258 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 558 PM CDT SUN JUL 21 2013 NDC055-101-212307- /O.EXP.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/ MCLEAN ND-WARD ND- 558 PM CDT SUN JUL 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARD AND NORTH CENTRAL MCLEAN COUNTIES WILL EXPIRE AT 600 PM CDT/500 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 4772 10194 4794 10178 4795 10114 4757 10141 TIME...MOT...LOC 2257Z 275DEG 19KT 4780 10153 $$ MARTIN/SCHECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 21, 4:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 437 PM CDT SUN JUL 21 2013 .UPDATE... ISSUED AT 431 PM CDT SUN JUL 21 2013 THIS UPDATE TO ADD SOUTH CENTRAL ND INCLUDING BURLEIGH...MORTON AND KIDDER COUNTIES TO WATCH. UPDATE ISSUED AT 416 PM CDT SUN JUL 21 2013 THIS UPDATE TO CLEAR TORNADO WATCH FROM FAR NORTHWEST ND. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 245 PM CDT SUN JUL 21 2013 MAIN CONCERNS THIS SHORT TERM PERIOD WILL BE SEVERE STORMS. LATEST SATELLITE LOOPS SHOW SHORTWAVE TROUGH MOVING THROUGH SASKATCHEWAN INTO EASTERN MONTANA. A SURFACE TROUGH ASSOCIATED WITH THE SHORTWAVE WAS ACTIVELY SUPPORTING A LINE OF THUNDERSTORMS. EXPECT LINE OF THUNDERSTORMS DEVELOPING BETWEEN WILLISTON AND ESTEVAN SASK...MOVING EAST WITH TIME ACROSS THE NORTH CENTRAL. LESS ACTIVE THUNDERSTORM CHANCES SOUTH CENTRAL...BUT THREAT STILL EXISTS THIS EVENING. LINE OF THUNDERSTORMS/MCS WILL EXIT THE REGION LATE TONIGHT. HIGH PRESSURE WILL FOLLOW WITH COOLER AND DRY WEATHER MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM CDT SUN JUL 21 2013 THE MAIN CONCERN IN THE LONG TERM WILL BE THE CHANCES OF THUNDERSTORMS. MUCH OF THE LONG TERM FORECAST PERIOD WILL FEATURE A H5 RIDGE ACROSS THE WESTERN UNITED STATES WITH A TROUGH IN THE EAST. THIS WILL PLACE THE NORTHERN PLAINS IN NORTHWESTERLY FLOW ALOFT...WITH PERIODIC SHORTWAVES MOVING ACROSS NORTH DAKOTA. A SURFACE BOUNDARY IS EXPECTED TO BE LOCATED FROM NORTH CENTRAL MONTANA INTO EASTERN WYOMING MONDAY AFTERNOON. THIS COULD PROVIDE THE FOCUS FOR THUNDERSTORMS MONDAY NIGHT...ESPECIALLY ACROSS WESTERN NORTH DAKOTA. SURFACE HIGH PRESSURE BUILDS INTO NORTH DAKOTA ON TUESDAY...BUT QUICKLY SHIFTS EAST TUESDAY NIGHT. THERE IS RELATIVE AGREEMENT AMONGST THE SHORT TERM MODELS THAT THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT THOUGH THE PLACEMENT OF THE HIGHER CHANCES IS NOT AS CLEAR. THE GFS AND ECMWF FAVOR THE NORTH AND EAST PARTS OF THE FORECAST AREA...AND THIS IS ALSO IN LINE WITH THE CURRENT FORECAST. A STRONGER WAVE MOVES ACROSS LATE IN THE WEEK...TOWARDS THURSDAY AND FRIDAY. IT ALSO APPEARS A WARM FRONT SETS UP ACROSS SOUTHERN NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WHICH SHOULD SHOULD BRING A MORE ORGANIZED CHANCE OF THUNDERSTORMS LATE IN THE WEEK. THE GFS AND ECMWF DIVERGE A BIT TOWARDS THE WEEKEND...THOUGH THE GENERAL IDEA IS THE H5 RIDGE BUILDS ACROSS NORTH DAKOTA WITH SURFACE HIGH PRESSURE TALKING HOLD ON SATURDAY. THIS SHOULD HELP DRY IT OUT TO SOME EXTENT ON SATURDAY AND WILL STICK WITH SPOTTY SLIGHT CHANCE POPS. ANOTHER BOUNDARY BECOMES ESTABLISHED ACROSS PARTS OF MONTANA INTO CENTRAL WYOMING FOR SUNDAY WITH THUNDERSTORM CHANCES POTENTIALLY INCREASING AGAIN IN THE WEST JUST BEYOND LONG TERM FORECAST PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 431 PM CDT SUN JUL 21 2013 MAIN THREAT TO AVIATION WILL BE THUNDERSTORMS THIS SUNDAY AFTERNOON AND EVENING. LINE OF STORMS NOW POISED TO MOVE THROUGH KMOT-KBIS BETWEEN 22-01Z...THEN KJMS AFTER 02Z. NORTHWEST WINDS 20 TO 30 KTS WEST OF THE TROUGH AT KISN TIL 01Z. OTHERWISE VFR OUTSIDE OF THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...WAA LONG TERM...CK AVIATION...WAA
Hazardous weather outlook, Jul 21, 3:00 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN JUL 21 2013 NDZ004-012-222000- BOTTINEAU-MCHENRY- 300 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. HAIL LARGER THAN GOLF BALL...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES ARE POSSIBLE. FLOOD WARNINGS CONTINUE ON THE SOURIS RIVER FROM TOWNER THROUGH WESTHOPE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. NDZ001>003-005-009>011-013-017>023-025-222000- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- 300 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY NORTH OF I-94 THIS AFTERNOON AND EVENING...WITH LESSER CHANCES SOUTH. HAIL POTENTIALLY LARGER THAN GOLF BALL...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT IN THE FAR WEST. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. NDZ031>037-040>048-050-051-222000- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 300 PM CDT SUN JUL 21 2013 /200 PM MDT SUN JUL 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NORTH DAKOTA... GENERALLY EAST OF HIGHWAY 85. LARGE HAIL...AND DAMAGING WINDS AND AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...WITH THE BEST CHANCES IN THE WEST. THUNDERSTORM CHANCES REMAIN IN THE FORECAST TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WAA/CWK
In the hours before
Local storm report, Jul 21, 4:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 5 SW KILLDEER 47.32N 102.83W
07/21/2013 E1.00 INCH DUNN ND TRAINED SPOTTER
HAILING HEAVILY - QUARTER SIZE
&&
ACLocal storm report, Jul 21, 4:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL NEW TOWN 47.98N 102.49W
07/21/2013 M1.50 INCH MOUNTRAIL ND LAW ENFORCEMENT
VERY HEAVY RAIN... HAIL LASTED 15 MINUTES.
&&
KSIMOSKOLocal storm report, Jul 21, 4:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST NEW TOWN 47.98N 102.49W
07/21/2013 E60 MPH MOUNTRAIL ND LAW ENFORCEMENT
&&
KSIMOSKOLocal storm report, Jul 21, 4:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL NW KILLDEER 47.37N 102.75W
07/21/2013 E0.75 INCH DUNN ND CO-OP OBSERVER
MOSTLY PEA. A FEW PENNY.
&&
ABELINGSpecial weather statement, Jul 21, 4:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 443 PM CDT SUN JUL 21 2013 NDZ003-004-011-012-212230- BOTTINEAU ND-MCHENRY ND-RENVILLE ND-WARD ND- 443 PM CDT SUN JUL 21 2013 ...THUNDERSTORMS WERE MOVING THROUGH NORTH CENTRAL NORTH DAKOTA AT 440 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MOHALL TO HARTLAND...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OVER 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... THOSE ALONG A LINE FROM MOHALL TO HARTLAND. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MARTIN/SCHECK
Local storm report, Jul 21, 4:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD HALLIDAY 47.35N 102.34W
07/21/2013 DUNN ND CO-OP OBSERVER
FUNNEL WAS SPOTTED A COUPLE OF HUNDRED FEET ABOVE THE
GROUND
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:51 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 54 min |
| Jul 21, 3:07 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 68 min |
| Jul 21, 3:19 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Williams | 26 min |
| Jul 21, 3:24 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Ward | 66 min |
| Jul 21, 3:39 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 66 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 61 min |
| Jul 21, 4:06 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, McLean, Mountrail | 54 min |
| Jul 21, 4:41 PM CDT | Flash Flood Warning | BIS | Mountrail | 6 hr |
| Jul 21, 4:45 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver | 60 min |
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 38 min |
| Jul 21, 5:39 PM CDT | Tornado Warning | BIS | McHenry | 51 min |
| Jul 21, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 62 min |
| Jul 21, 5:54 PM CDT | Tornado Warning | BIS | Grant, Morton | 36 min |
| Jul 21, 6:03 PM CDT | Tornado Warning | BIS | McHenry | 42 min |
| Jul 21, 6:28 PM CDT | Tornado Warning | BIS | Grant, Morton | 32 min |
| Jul 21, 6:38 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Grant, Morton, Oliver, Sioux | 52 min |
| Jul 21, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.